I was just wondering if anyone knows what can cause the skin to get thickened and hardened and to appear shiny? This condition has almost completely engulfed one of my breasts and now it's appearing on my facial area. None of the doctors I've been to have been able to help me yet, and I'm getting really worried.
Hello Chrissy: When was the last time you had an MRI with contrast and do you have kidney problems. Individuals who have kidney problems can have a side effect similar to what you are describing and not to many doctors know about it. It is called Nephrogenic Systemic Fibrosis (NSF). When the kidneys cannot push the contrast through, it can cause problems. You can read about it on the internet.
Yes, I've been tested for Scleroderma and several other autoimmune diseases. All of the tests came back within normal range. I've had two seperate biopsies done and they weren't able to find much, though they did rule out breast cancer. Thanks.
The last MRI that was done was many years ago. My breast doctor decided that she didn't see a need for an MRI and instead went directly to a surgical biopsy. As far as I know I don't have any Kidney problems. I've done a lot of research about NSF and numerous other diseases/disorders. The only thing I've found so far that resembles it most is something called Morphea. Unfortunately, Morphea is an autoimmune disease, and the Rheumatologist says that I don't have an autoimmune problem. Inflammatory Breast Cancer has been ruled out, but the symptoms resemble that disease too. Thanks.
Sounds like Scleroderma Morphea to me. I've had it for about three years now. See a Dermatologist for a "punch" biopsy. I have found that UVA "B" therapy has greatly reduced these patches and that (along with Devonex cream) will soften the patches (aka plaques). Morphea is autoimmune. It's one of those "mystery" diseases that can be minor (asthetic) or serious (systemic). Get it checked out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.